MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS
Model Number 1420
Medical Device Problem Codes Use of Device Problem (1670); Battery Problem (2885); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the controller exhibited a controller fault alarm due to a depleted internal battery.The alarm was initially permanently silenced and a controller exchange was scheduled.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that the controller was exchanged.
 
Additional Manufacturer Narrative
A supplemental report is being submitted as additional information has being received for this event and sections have been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for additional information received.Updated sections: b5.H.6.Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that the controller exhibited double disconnect due to power exchange by the patient.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for additional information and device evaluation.Product event summary: one (1) controller (b)(6) was not returned for evaluation.A review of the device history record was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed two (2) controller fault alarms logged on (b)(6) 2025 at 20:03:04 and at 21:38:01, indicating an issue with the internal battery.Of note, the alarm was silenced at 21:38:01.In addition, log files revealed that the controller had been in use for more than two (2) years.Review of the event log file revealed one (1) controller power-up event, with an associated motor start event, was logged on 18/nov/2025 at 19:24:37, indicating a loss of power to the controller.The data point recorded prior to the loss of power revealed that (b)(6) was connected to power port one (1) with 24% rsoc and that (b)(6) was connected to power port two (2) with 82% rsoc.The data point recorded after the loss of power revealed that (b)(6) was connected to power port one (1) and (b)(6) was connected to power port two (2).The controller was without power for seventeen (17) seconds.No anomalies were recorded leading up to the loss of power.Review of the alarm log file revealed one (1) vad disconnect alarm was logged on (b)(6) 2025 at 10:14:08, indicating a physical disconnection of the driveline, likely during the reported controller exchange.As a result, the reported event was confirmed.The most likely root cause of the loss of power to the controller can be attributed to a disconnection of both power sources and/or to an intermittent disconnection on one or both power sources.Capa pr00551638 investigated controller losses of power.Even though this capa is now closed, (b)(6) falls in scope of this capa.Applicable risk documentation, experience with events of similar circumstances, and the available information were considered; a possible root cause of the reported controller fault alarm event may be attributed, but not limited, to a reduced charge capacity of the internal battery and/or a faulty internal battery charger integrated circuit.The most likely cause of the reported vad disconnect alarm can be attributed to a physical disconnection of the driveline from the controller, likely during the reported controller exchange.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that the controller also exhibited an unexpected loss of power.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for analysis and investigation completion.Product event summary: one (1) controller (b)(6) was not returned for evaluation.A review of the device history record was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed two (2) controller fault alarms logged on (b)(6) 2025 at 20:03:04 and at 21:38:01, indicating an issue with the internal battery.Of note, the alarm was silenced at 21:38:01.In addition, log files revealed that the controller had been in use for more than two (2) years.Review of the event log file revealed one (1) controller power-up event, with an associated motor start event, was logged on 18/nov/2025 at 19:24:37, indicating a loss of power to the controller.The data point recorded prior to the loss of power revealed that (b)(6) was connected to power port one (1) with 24% rsoc and that (b)(6) was connected to power port two (2) with 82% rsoc.The data point recorded after the loss of power revealed that (b)(6) was connected to power port one (1) and (b)(6) was conne cted to power port two (2).The controller was without power for seventeen (17) seconds.No anomalies were recorded leading up to the loss of power.Review of the alarm log file revealed one (1) vad disconnect alarm was logged on (b)(6) 2025 at 10:14:08, indicating a physical disconnection of the driveline, likely during the reported controller exchange.As a result, the reported event was confirmed.The most likely root cause of the loss of power event can be attributed to the disconnection of both power sources, as described in the event details.Capa pr00551638 investigated controller losses of power.Even though this capa is now closed, (b)(6) falls in scope of this capa.Applicable risk documentation, experience with events of similar circumstances, and the available information were considered; a possible root cause of the reported controller fault alarm event may be attributed, but not limited, to a reduced charge capacity of the internal battery and/or a faulty internal battery charger integrated circuit.The most likely cause of the reported vad disconnect alarm can be attributed to a physical disconnection of the driveline from the controller, likely during the reported controller exchange.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23635092
Report Number3007042319-2025-02470
Device Sequence Number15782251
Product Code DSQ
UDI-Device Identifier00888707000420
UDI-Public(01)00888707000420(17)180430
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2018
Device Model Number1420
Device Catalogue Number1420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer11/25/2025
11/25/2025
12/11/2025
12/16/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/01/2025
12/05/2025
12/11/2025
12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1104 VAD
Patient SexMale